MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Codes Head Injury (1879); Failure of Implant (1924)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user showed a high ground path impedance (gpi) beginning in (b)(6) 2024 and reportedly experienced a trauma at the implant site.The user was re-implanted.
 
Event or Problem Description
The user showed a high ground path impedance (gpi) beginning in aug-2024 after experiencing a trauma at the implant site.The user was reimplanted.
 
Additional Manufacturer Narrative
Conclusion: damage to the reference electrode, likely caused by an external impact, was determined to be the root cause of device failure.A trauma is mentioned in the recipient's report.The investigation results appear to match the problems mentioned in the recipients report.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21217807
Report Number9710014-2025-00068
Device Sequence Number8786665
Product Code MCM
UDI-Device Identifier09008737395407
UDI-Public(01)09008737395407
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2 PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 MO
Patient SexFemale